New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tmontefi
New Member


Date Joined Sep 2007
Total Posts : 1
   Posted 9/24/2007 7:29 PM (GMT -7)   
I was diagnosed with UC last April.  I seem to have more skin problems (eczema type complications and very dry skin) as well as more kidney problems (stones) and increased arthritis issues since diagnosis.  I am currently on Asacol and generic Immuran.  One of my more concerning symptoms is hair loss.  Hair loss during a shower is frightening and I can tell at certain times like making a pony tail.  I did visit my GI today and he stated it could be a wide variety of things: thyroid, Immuran side effect or low zinc.  He requested I reduce my Immuran to 100mg per day and I am going in for blood tests to determine the zinc and TPH levels.  He also added Folic Acid to my daily regiment.  I am a little nervous about the decrease in Immuran mostly because my arthritis is so prevalent and sometimes disrupts my sleep for spells as well.  I am faithful to my medication schedule mostly because I have found that I suffer when I am not.  I found this board and just wanted to ask if anyone else has experienced any of this.
 
tmontefi

JBM13
Regular Member


Date Joined Jun 2007
Total Posts : 20
   Posted 9/25/2007 11:21 AM (GMT -7)   
I lost A LOT of my hair while I was on Asacol. I mostly noticed it, like you, when I was in the shower or when I would put my hair in a ponytail. Suddenly all of my elastics had to be tripled instead of doubled! Since I've switched to Colazal and gotten off of Prednisone, my hair is growing back in slowly. There have been several threads on this topic--I think some members recommend taking Biotin to help your hair grow back. You might want to search the forum and talk to your doctor about supplements that could help. While hair loss is a horrible side effect to deal with, I think dealing with not being on the meds is far worse. Hang in there!
-25 year old female with left-sided UC and ulcerative proctitis
-Diagnosed May 2004, in remission for four months currently
-Past medications: Rowasa, Canasa, Dipentum, Asacol
-Current meds: Colazal 9 pills a day (finally off prednisone--yayy!), Flora-Q, multi-vitamin


Shyla
New Member


Date Joined Sep 2007
Total Posts : 1
   Posted 9/27/2007 11:37 PM (GMT -7)   
Hi there :-) ...Yes you are right..If you are really concerned about your health and hair loss, you have to be faithful to your medication schedule...But, yes, at the same time, you have to be patient as well...My hair loss was also mostly noticed during the shower-- the floor looked dark with hairs...I wasn't able to tie a single plat sad , it looked sooo thin...I sincerely followed a hair loss treatment. My hair loss has, gradually, reduced and also I am growing my hair back slowly.. :-) ...Hair loss is really a frustrating side effect...!!!
 
 
I took out the link for the website because it looked sneakily like spam.  Do you sell for this company?

Post Edited By Moderator (Red_34) : 9/30/2007 7:49:17 PM (GMT-6)


Tunes07
New Member


Date Joined May 2006
Total Posts : 9
   Posted 9/30/2007 3:49 PM (GMT -7)   
I had alot of hair loss too, still do.  If you go to the drug store you can find Inositol, it works good on helping your hair grow back!

Diagnosed April 2006 - was hospitalized 29 days
6-MP 50 mg
8 doses of Remicade - IN REMISSION!!
 


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7122
   Posted 9/30/2007 4:13 PM (GMT -7)   
Imuran is a folate antagonist therefore some people on it need to take supplements of folic acid. Folic acid deficiency can cause hair loss. So it's good that your GI cave you a prescription.

Mesalamine [Pentasa, Asacol] can also cause hair loss. Unfortunately some physicians are not as compassionate in recognizing that excessive hair loss can be quite traumatic to the sufferer. Hair loss from mesalamine can sometimes be controlled or minimized by dosage change. If you suspect that your doctor is going to say that hair loss is NOT due to the mesalamine and you suspect it is, the following study can be printed out to take to your appointment.
Diffuse alopecia as side effect of mesalazine therapy in Crohn's disease
http://www.ncbi.nlm.nih.gov/sites/entrez?cmd=Retrieve&db=PubMed&list_uids=8553032&dopt=AbstractPlus
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


FosterDad
Regular Member


Date Joined Aug 2007
Total Posts : 97
   Posted 10/4/2007 6:46 AM (GMT -7)   
Just wanted to let you know about something I just read in a post for side effects of Imuran and what one person found that helped them. This is what they said......

Desease "ulcerative colitis"
Side effects "hair loss, stomach pains I FOUND A SOLUTION TO THE HAIR LOSS!!!"
Comments "Wanted to tell everyone with hair loss to TRY TAKING MSM.available in most any health food store. I had bald spots and major thinning that filled in within about 2 weeks of taking MSM,1000 milligrams 2-3x per day. ALso, gained an inch in lenghth in a month.
Sex "F"
Age "41"
Time taken "6 months"
Date "1/12/2007"

Anyways, just wanted to put that out there for you. Here is the like to the site I got this from..... http://www.askapatient.com/viewrating.asp?drug=16324&name=IMURAN

her post is almost exactly half way down the page.
Just diagnosed Aug. 14/07
Asacol 8 / day (5-Aminosalicylic Acid 400mg)
Pred. 50mg
Cortafoam (butt mousse, not emima)
Florastor Probiotic


princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2198
   Posted 10/4/2007 6:54 AM (GMT -7)   
I lost a lot of hair when I was on immunosuppresant drugs. I even developed a bald spot on the back of my head... and that's saying something because I have very thick, healthy hair normally. After I got off the immunosuppresant, the hair grew back thicker than ever and super kinky curly. It was very strange. It gradually returned to my normal thickness and wavy texture.
Diagnosed with ulcerative colitis spring 1999
C-scope confirmed UC diagnosis 9/18/2007
No explanation for right side pain and thickening of bowel wall
 
Maintenance dose sulfasalazine, back on a pred taper for first flare in years
Probiotics, l-glutamine and fish oil caps. George's aloe vera juice and Mucosaheal.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 3:45 PM (GMT -7)
There are a total of 2,906,239 posts in 318,936 threads.
View Active Threads


Who's Online
This forum has 158274 registered members. Please welcome our newest member, Identifiedinlove7.
326 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, scifigal2k, randrball1, Jay777, Scaredy Cat, cakegirl, js100, Sherrine, Manzanita2, Connor77, Woodduck12, Tim Tam